question-icon

What causes sudden runny nose after Novacaine shots in mouth?

default
Posted on Wed, 26 Mar 2014
Question: I had dental work yesterday. I had several novacaine shots to the upper right part of my mouth for work done on replacing old crowns. While I was in the chair I immedialty felt my nose begin to run. It has been running a clear discharge since then. It wont stop and I have been sneezing as well. It is a bit uncomfortable to breathe in, it feels like there is a hole in my sinus or something. It is very sensative. could it be from the needle going in too far and hitting my sinus cavity and will it go away?
doctor
Answered by Dr. Anshumala Singh (2 hours later)
Brief Answer: Could be damaged sinus Detailed Answer: Hello and welcome. Thanks for sharing your concern. Please provide me following details to suggest better in this regard. 1.Do you have recent history of common cold or any raise in temperature? 2.Are you taking any medication presently? 3.Do you feel there is discharge from both the nostrils equally or there is some difference? 4.Do you find any other symptoms like mucus along with blood discharge,pain or soreness,if so please mention. Awaiting response. Thanks. Take care.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Anshumala Singh (6 hours later)
I have not had a cold recently. I am taking multi vitamins including 4000i.u vitamin d. There is only discharge from my right nostril. I have no other discharge just a clear fluid coming from my right nostril. When I breath in it feels super sensitive like there is a hole. It makes me sneeze. I had no symptoms until I went to the dentist yesterday. It started while I was in the chair right after I received novacain. I called her today and she told me it was probably a cold and that it is coincidental. I do NOT have a cold nor have I had one in the last 6 months. I believe this is from the dental work I had done, but my dentist is not hearing me. Please advise. Thanks you for your time. XXXXXXX I haven't heard back from my response to Doctors questions Mar 4th.
doctor
Answered by Dr. Anshumala Singh (45 hours later)
Brief Answer: advised to see oral surgeon Detailed Answer: Hello and thanks for reply. As per the history posted here it appears that there could be a small damage caused to your sinus cavity while crown replacement. Therefore in my view, it is better to get it examined by oral and maxillofacial surgeon once. If the extent of damage is very small then it does not require any treatment otherwise suturing can be done. Therefore please go for second opinion,if your present dentist do not agree to your complaints. In rare cases it could be cold symptoms too but it is best to get clinical examination done. Please let me know for further doubts. Thanks. Take care.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Anshumala Singh

Dentist

Practicing since :2007

Answered : 1010 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes sudden runny nose after Novacaine shots in mouth?

Brief Answer: Could be damaged sinus Detailed Answer: Hello and welcome. Thanks for sharing your concern. Please provide me following details to suggest better in this regard. 1.Do you have recent history of common cold or any raise in temperature? 2.Are you taking any medication presently? 3.Do you feel there is discharge from both the nostrils equally or there is some difference? 4.Do you find any other symptoms like mucus along with blood discharge,pain or soreness,if so please mention. Awaiting response. Thanks. Take care.